Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 3, 2008, 4:38 AM MDT. It took effect at Jun 3, 2008, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 4:38 AM MDT (10:38 UTC)
- In effect from
- Jun 3, 2008, 2:00 PM MDT
- Expired
- Jun 3, 2008, 7:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 031038 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT TUE JUN 3 2008 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH THIS AFTERNOON AND EVENING... .A COLD FRONT WILL PASS THROUGH NORTHERN UTAH THIS AFTERNOON. STRONG GUSTY WINDS WILL DEVELOP BEHIND THIS FRONT DURING THE AFTERNOON AND EVENING HOURS. UTZ005-032000- /O.NEW.KSLC.WI.Y.0020.080603T2000Z-080604T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 438 AM MDT TUE JUN 3 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED TO DEVELOP BEHIND A PASSING COLD FRONT ACROSS NORTHWEST UTAH THIS AFTERNOON INTO THIS EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS INTERSTATE 80. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 032027 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 PM MDT TUE JUN 3 2008 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH THROUGH THIS EVENING... .A COLD FRONT WILL CONTINUE ACROSS CENTRAL UTAH THIS EVENING. NORTHWEST WINDS WILL DEVELOP AND INCREASE BEHIND THIS FRONT THROUGH THE EVENING HOURS. GUSTY NORTHWEST WINDS WILL REDEVELOP WEDNESDAY AFTERNOON WHEN A STRONGER STORM ARRIVES. UTZ004-040600- /O.EXA.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/ SOUTHERN WASATCH FRONT- 227 PM MDT TUE JUN 3 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS WIND ADVISORY IS FOR THE UTAH VALLEY NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT... BUT WINDY CONDITIONS WILL OCCUR AGAIN DURING WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ005-040600- /O.CON.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 227 PM MDT TUE JUN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS WIND ADVISORY IS FOR THE THE UTAH GREAT SALT LAKE DESERT OF NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT... BUT WINDY CONDITIONS WILL REDEVELOP BY WEDNESDAY AFTERNOON AND PERSIST INTO WEDNESDAY EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS INTERSTATE 80. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 032032 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT TUE JUN 3 2008 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH THROUGH THIS EVENING... .A COLD FRONT WILL CONTINUE ACROSS CENTRAL UTAH THIS EVENING. NORTHWEST WINDS WILL DEVELOP AND INCREASE BEHIND THIS FRONT THROUGH THE EVENING HOURS. GUSTY NORTHWEST WINDS WILL REDEVELOP WEDNESDAY AFTERNOON WHEN A STRONGER STORM ARRIVES. UTZ004-040600- /O.COR.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/ SOUTHERN WASATCH FRONT- 231 PM MDT TUE JUN 3 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS WIND ADVISORY IS FOR THE UTAH VALLEY OF NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT... BUT WINDY CONDITIONS WILL OCCUR AGAIN DURING WEDNESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ005-040600- /O.COR.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 231 PM MDT TUE JUN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF NORTHERN UTAH. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT... BUT WINDY CONDITIONS WILL REDEVELOP BY WEDNESDAY AFTERNOON AND PERSIST INTO WEDNESDAY EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ROUTES SUCH AS INTERSTATE 80. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AOT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 040145 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 745 PM MDT TUE JUN 3 2008 UTZ004-005-040245- /O.CAN.KSLC.WI.Y.0020.000000T0000Z-080604T0600Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- 745 PM MDT TUE JUN 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT AND THE GREAT SALT LAKE DESERT. SUSTAINED STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED. HOWEVER...WINDY CONDITIONS ARE STILL POSSIBLE WITH SPEEDS GENERALLY IN THE 20 TO 30 MPH RANGE. BRIEF STRONGER GUSTS ARE ALSO POSSIBLE...ESPECIALLY NEAR ANY SHOWERS. WINDS WILL DROP OFF AFTER MIDNIGHT TONIGHT BUT ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING AS A STRONGER AND COLDER STORM SYSTEM MOVES INTO THE AREA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 2, 9:57 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 2, 9:57 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 957 PM MDT MON JUN 2 2008 .SYNOPSIS...A PACIFIC SYSTEM CROSSING THE NORTHERN ROCKIES WILL BRUSH BY NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT. A STRONGER SYSTEM WILL CROSS NORTHERN PORTIONS OF THE AREA LATE TUESDAY. AN EVEN STRONGER AND COLDER SYSTEM WILL MOVE INTO THE AREA WEDNESDAY AFTERNOON. && .DISCUSSION...A WEAK SHORT WAVE TROF TRAVERSING THE NORTHERN ROCKIES HAS SEND A DRY COLD FRONT INTO NORTHWESTERN UT THIS EVE. THIS FRONT SHOULD STALL NOT MUCH SOUTH OF THE SALT LAKE AREA. ISOLATED HIGH BASED AFTERNOON CONVECTION IS DYING WITH THE LOSS OF HEATING AND THE FRONTAL BOUNDARY LOOKS TOO WEAK TO SUPPORT ANY OF THIS ON ITS OWN. NEXT COUPLE OF SHORT WAVES ARE EACH STRONGER THAN THE PRIOR ONE. THE SECOND WAVE TOMORROW EVE WILL HAVE A STRONGER COLD FRONT AND MORE WIDESPREAD CONVECTION BUT THE IMPACT WILL BE LIMITED TO THE NORTHERN ZONES. THE THIRD WAVE WED IS FORECAST TO BE A COLD MOIST AND ENERGETIC SYSTEM THAT IS EXPECTED TO BRING MUCH COLDER TEMPS AND WIDESPREAD PRECIP TO THE AREA STARTING LATE WED THRU THU. NEW 00Z NAM GETS 700 MB TEMPS DOWN TO -5C OVER SLC BY 12Z THU AND IS STILL A LITTLE COLDER THAN THE GFS AND EC...AND POSSIBLY A LITTLE TOO COLD. CURRENT FORECAST CAPTURES THESE TRENDS AND NO UPDATES PLANNED AT THIS TIME. && .AVIATION...WINDS ARE EXPECTED TO SHIFT BACK TO THE NORTH TO NORTHWEST AT THE KSLC TERMINAL BY 0430Z TONIGHT. THEY ARE THEN EXPECTED TO STAY NORTH TO NORTHWESTERLY UNTIL 07-09Z...WHEN A SHIFT TO SOUTH TO SOUTHEASTERLY IS EXPECTED. THERE IS A 20 PERCENT CHANCE THE WINDS WILL STAY NORTH TO NORTHWEST AS LATE AS 11Z. && .FIRE WEATHER...SOUTHWEST WINDS ACROSS SOUTHERN UTAH HAVE DIMINISHED WITH THE LOSS OF DAYTIME HEATING. HOWEVER...OVERNIGHT RH RECOVERY IS EXPECTED TO REMAIN POOR AND GUSTY WINDS ARE EXPECTED TO ONCE AGAIN REDEVELOP ACROSS SOUTHERN UTAH ON TUESDAY. THIS COMBINED WITH CRITICALLY LOW HUMIDITIES WILL ONCE AGAIN CREATE SEVERE FIRE WEATHER CONDITIONS AND THE EXISTING RED FLAG WARNING THROUGH 9 PM TUESDAY EVENING COVERS THIS WELL. THINGS BECOME A BIT MORE UNCERTAIN ON WEDNESDAY ACROSS SOUTHERN UT...AS A STRONG COLD FRONT DROPS SOUTHWARD THROUGH THE STATE. ALTHOUGH SOUTHWEST WINDS ARE EXPECTED TO BE STRONG WEDNESDAY AFTERNOON...MODELS ARE SUGGESTING THAT MINIMUM RH VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS ACROSS SOUTHWEST AND SOUTH CENTRAL UT. ADDITIONALLY...LAND MANAGEMENT OFFICIALS HAVE INDICATED THAT THERE IS SOME CONCERN AS TO WHETHER SUFFICIENT FUELS CURRENTLY EXIST ACROSS THESE AREAS TO SUPPORT LARGE FIRE GROWTH. WE WILL CONTINUE TO HOLD OFF ON EXTENDING RED FLAG WARNING INTO WEDNESDAY AT THIS POINT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM TUESDAY FOR UTZ019-UTZ020. WY...NONE. && PUBLIC/FIRE WEATHER...WILENSKY AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.